Atripla vs red rice yeast
Feb 1, 2011
Hi Doc, I am currently on Atripla with undetectable viral load and cd4 between 700 and 800. All is well except my cholesterol and triglycerides which has been significantly increasing lately. My doc said she wanted to try some alternative natural remedies before putting me on some statines, so she prescribed me some capsules of fermented red rice. Each pill contains 3 mg of the active principle Monakoline K + 4 mg of q10 enzyme. I read that red rice yeast may be not appropriate for people taking efavirenz. Do you know anything more about it?
Response from Dr. Henry
Use of red rice products for treatment of elevated lipids is not approved in the US and there has been concern about the quality/purity and safety of products that are available. There is also concern about possible interaction with HIV drugs metabolized in the liver including efavirenz. Besides statins and other prescription drugs, use of fish oil and niacin as well as diet and exercise are often individualized in HIV+ patients to adequately and safely manage elevated lipid levels. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Skin After Anal Sex Condom Broke Sign Of HIV AIDS
- Itchy Vagina After Anal Fingering Sign Of HIV AIDS
- Sinus Infection After Swallowing Cum Worried I Have HIV
- Stinging Pain After Kissing Cold Sore Worried I Have HIV
- White Spots After Kissing Cold Sore Worried I Have HIV
- How Soon Can You Detect Std's?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.